MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY
Model Number G47649
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3 - occupation: surgery buyer.G4 ¿ pma/510(k) #: k181713.Investigation ¿ evaluation.As reported, the ultraxx nephrostomy balloon and set's sheath tip "curled" and could not be inserted during an unknown procedure.The procedure was complete with a new device.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information has been requested.At the time of this report, no further information has been provided.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection of the returned device, and interviewing personnel were conducted during the investigation.One sheath was returned along with an empty marketing box with label.Upon inspection the tip of the sheath was found curled to the inside diameter of the sheath.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other complaints associated with the reported device lot.Review of the device history record, complaint history, quality control documents, and device failure analysis indicates that the device was manufactured within specifications and does not suggest other items in the lot or similar devices in the field or in house are nonconforming.The ifu was reviewed and includes the following: warnings: always inflate the balloon with sterile liquid.Never inflate with air, carbon dioxide or any other gas.Do not overinflate.Using excessive pressure to inflate the balloon on the device can cause the balloon to rupture.Potential adverse events: complications that might occur during this procedure include over inflation of the balloon, which could result in trauma to the surrounding tissue.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive cause of the reported issue could not be determined with the information available at this time.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the ultraxx nephrostomy balloon and set's sheath tip "curled" and could not be inserted during an unspecified procedure.The procedure was complete with a new device.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information has been requested.At the time of this report, no further information has been provided.

Brand Name
ULTRAXX NEPHROSTOMY BALLOON AND SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19945691
Report Number1820334-2024-01060
Device Sequence Number15258608
Product Code LJE
UDI-Device Identifier00827002476493
UDI-Public(01)00827002476493(17)260430(10)15832477
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberG47649
Device Catalogue NumberUNBS-10-15-01
Device Lot Number15832477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown